Discussions By Condition: Foot conditions

Pain in feet!

Posted In: Foot conditions 7 Replies
  • Posted By: Charmaine
  • December 14, 2006
  • 01:57 PM

My dad has been complaining about his feet hurting and burning. Some mornings it's so painful he have trouble getting up. My mom took him to homeopath and she gave him some medicine and told him not to eat tomatoes because of all the acid. It's been about two months now and his feet still hurts. I know he is on medication for cholestrol and blood pressure. Anyone experiencing the same and what can be done?:o

Reply Flag this Discussion

7 Replies:

  • Blood pressure meds.As in Propranolol? (or another beta blocker?) I was given propranolol (aka Inderal) a few years ago.It caused me to gain 30 pounds worth of water weight, and caused my feet and legs to swell to the point of pain.I was weak, in pain, and unable to walk without a cane for several months. When I weened myself off of it, the water weight went away, feet stopped swelling, and I had a LOT more energy. Have him press on his ankles, poke arond for a bit, using a moderate amount of pressure.If a dent forms, and stays there, that's his problem, I'd almost guarantee it. Same friggen thing happened to me, and none of my doctors caught the fact that swelling is one of the more rare side affects of propranolol. Look into that.Especially if he's ever had symptoms of congestive heart failure. Also, give me some more info, if he's older than about 40-45, there's a whole new list of stuff it might be. Good luck, and I hope he feels better!!Sheena
    ShawneeGirl 37 Replies
    • December 15, 2006
    • 02:41 AM
    • 0
    Flag this Response
  • My dad has a similar problem... but it's only in his toe.Look up Gout. It's really painful and he has a hard time sleeping and walking around. The last time he got it, he just laid in bed for a week straight.He stays away from red fish, shellfish, and many other foods now. Some food seem to make the gout worse.Good luck,Heather
    Anonymous 42,789 Replies
    • February 8, 2007
    • 00:23 AM
    • 0
    Flag this Response
  • Sounds like it could be plantar facitis (not sure about spelling) commonly known as heel spurs. I think for a foot problem the common sense thing is to see a podiatrist (foot doctor) Good luck.
    ct girl 1 Replies Flag this Response
  • I have pains in both feet just behind the toes on the front part of the sole every morning when i get out of bed it goes after a minute, i always asume it is bad circulation, i am 42 ex smoker trying to get healthy, i take 20mg of statin once a day, does anyone know what causes this pain???
    Anonymous 42,789 Replies Flag this Response
  • Could be gout. Have him order "Goutrol" online and it will be gone in a couple of days. He should see a doctor because it could be other conditions like a blood clot or diabetes.
    Monsterlove 2,921 Replies
    • September 1, 2007
    • 04:18 AM
    • 0
    Flag this Response
  • Charmaine: Some research links statin drugs to PN. Check this out:http://www.med.nyu.edu/patientcare/library/article.html?ChunkIID=21351
    JIMFORD 2 Replies
    • October 26, 2007
    • 04:47 PM
    • 0
    Flag this Response
  • There are lots of conditions that can cause foot pain etc, but I think one of the first things to check out are drug side effects as they can cause so many problems. I found that for a while I had lots of foot pain when getting up in the morning. I lost about 20 lbs and it improved. I have re-gained the weight, but the foot pain never recurred. I have however also had B12 shots, more sodium as mine was low, and increased my potassium levels too, so it may be worthwhile for blood tests to be done.
    mumzie 32 Replies
    • December 15, 2007
    • 07:34 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?